According to Dr. McDougallâ€™s book, â€śThe McDougall Program for a Healthy Heartâ€ť, calcium antagonists (calcium channel blockers) can cause an overgrowth of gums (and other side effects).
My brother used to take calcium channel blocker blood pressure medication. Several years ago (while he was still taking it), his dentist told him that he had an overgrowth of gums.
Then, soon after he began McDougalling (a few years ago), he decreased its dosage and then, a little over a year ago, he completely stopped taking it.
Several years ago and again this year, he had some colon polyps removed (all benign). Just this past month, he had nasal polyps (which apparently had been there a good while) removed (also benign).
He has always had allergies which caused him breathing problems. After he began McDing (and cutting out dairy), he still had problems breathing and tried to find a food that caused him problems -- but could not find any one food that made anything worse. Then he discovered the nasal polyps. Before he began McDing, he used to consume a lot of dairy which may or may not have caused much of his allergy problems (it was a big factor in mine). Then, after he began McDing and cut out dairy, the nasal polyps were already in his nose. However, NOW they are GONE. He is still McDing -- and, so far, he has been breathing FINE!
So, my question isâ€¦..Can calcium channel blockers cause or be somehow involved with colon and/or nasal polyps as well as gum overgrowth (and the other side effects)? My brother had gum overgrowth due to his blood pressure medicine and I know it takes several years for colon and nasal polyps to formâ€¦.so, I canâ€™t help but wonder about any connectionâ€¦â€¦